MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Emotional Changes (1831); Pain (1994); Scar Tissue (2060); Injury (2348)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges past, present and future damages, pain and suffering and permanent injury, however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3d max light (device #2).An additional emdr was submitted to represent the bard/davol 3d max mesh (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3d max and an unspecified bard/davol 3d max light on (b)(6) 2018.It is alleged the patient had unspecified injuries on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against both the devices.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3d max and an unspecified bard/davol 3d max light on (b)(6) 2018.It is alleged the patient had unspecified injuries on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against both the devices.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 ¿ patient was diagnosed with large right indirect inguinal hernia, left pantaloon inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (left ¿ device 1), 3dmax light mesh (right ¿ device 2).Per op notes, ¿on left side, a direct and indirect hernia defects containing preperitoneal fat were noted.A medium sized 3dmaxt mesh (device 1 was placed to cover indirect and direct spaces and secured with tacks to iliopubic tract.On right side, a large indirect hernia sac with scrotal component was identified.A large 3dmax light mesh (device 2) was place and fixated with tacks to iliopubic tract.¿ (b)(6) 2019 ¿ patient had pain and was diagnosed with left recurrent inguinal hernia thereby underwent robotic assisted repair with the removal of tacks.Per op notes, ¿on right, the plane was developed between the inferior edge of the mesh (device 2) and peritoneum.Ample scar tissue was noted.The lateral tacks were removed from portion of mesh (device 2) tacked down to iliopubic tract.On left, direct space had a fat containing hernia was reduced.The mesh (device 1) was found to be folded down.A synthetic mesh was placed into preperitoneal space using sutures.¿ (b)(6) 2019 ¿ patient had pain in right groin thereby provided medications.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges past, present and future damages, pain and suffering and permanent injury, however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2017) is considered to be a best estimate.Updated fields: a2, a4, b2, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., expiry date, udi no.), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol - 3dmax light mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol - 3dmax mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9412798
Report Number1213643-2019-11724
Device Sequence Number448463
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052(17)221228(10)HUBZ0794
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Catalogue Number0117320
Device Lot NumberHUBZ0794
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight93 KG